Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 46, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Mar 30, 2016, 4:13 PM CDT for Garvin County, Murray County, Pontotoc County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2016, 4:13 PM CDT (21:13 UTC)
- Expired
- Mar 30, 2016, 5:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Garvin County, OK, Murray County, OK, Pontotoc County, OK
The radar
The Norman radar (KTLX), 80 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 1:50 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.2 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 571 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 612 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 328 m²/s²
- 0-3 km storm-relative helicity
- 351 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
696
WUUS54 KOUN 302113
SVROUN
OKC049-099-123-302200-
/O.NEW.KOUN.SV.W.0046.160330T2113Z-160330T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
413 PM CDT WED MAR 30 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL PONTOTOC COUNTY IN EAST CENTRAL OKLAHOMA...
NORTHWESTERN MURRAY COUNTY IN SOUTHERN OKLAHOMA...
EASTERN GARVIN COUNTY IN SOUTHERN OKLAHOMA...
* UNTIL 500 PM CDT
* AT 412 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES EAST OF
KATIE...MOVING NORTHEAST AT 25 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PAULS VALLEY...DAVIS...WYNNEWOOD...STRATFORD...ROFF...KATIE AND VANOSS.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 54 AND 70.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3444 9725 3458 9736 3486 9712 3482 9689
3464 9681
TIME...MOT...LOC 2112Z 226DEG 22KT 3457 9727
HAIL...1.50IN
WIND...60MPH
$$
KURTZ4 follow-up statements
179
WWUS54 KOUN 302121
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
421 PM CDT WED MAR 30 2016
OKC049-099-123-302200-
/O.CON.KOUN.SV.W.0046.000000T0000Z-160330T2200Z/
PONTOTOC OK-MURRAY OK-GARVIN OK-
421 PM CDT WED MAR 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR WEST CENTRAL PONTOTOC...NORTH CENTRAL MURRAY AND EASTERN GARVIN
COUNTIES...
AT 420 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WYNNEWOOD...
MOVING NORTHEAST AT 30 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
DAVIS...WYNNEWOOD...STRATFORD...ROFF AND VANOSS.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 56 AND 67.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3450 9712 3451 9723 3464 9726 3485 9706
3482 9689 3464 9681
TIME...MOT...LOC 2120Z 243DEG 27KT 3459 9717
HAIL...1.50IN
WIND...60MPH
$$
KURTZ907
WWUS54 KOUN 302132
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
432 PM CDT WED MAR 30 2016
OKC049-099-123-302200-
/O.CON.KOUN.SV.W.0046.000000T0000Z-160330T2200Z/
PONTOTOC OK-MURRAY OK-GARVIN OK-
432 PM CDT WED MAR 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR WEST CENTRAL PONTOTOC...NORTH CENTRAL MURRAY AND EAST CENTRAL
GARVIN COUNTIES...
AT 432 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES EAST OF
WYNNEWOOD...MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
STRATFORD...ROFF AND VANOSS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3455 9701 3454 9711 3466 9715 3483 9697
3482 9689 3464 9681
TIME...MOT...LOC 2132Z 238DEG 33KT 3462 9705
HAIL...1.00IN
WIND...60MPH
$$
KURTZ764
WWUS54 KOUN 302147
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
447 PM CDT WED MAR 30 2016
OKC049-099-123-302200-
/O.CON.KOUN.SV.W.0046.000000T0000Z-160330T2200Z/
PONTOTOC OK-MURRAY OK-GARVIN OK-
447 PM CDT WED MAR 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR WEST CENTRAL PONTOTOC...NORTH CENTRAL MURRAY AND EAST CENTRAL
GARVIN COUNTIES...
AT 447 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
SULPHUR...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ROFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3454 9708 3460 9710 3476 9689 3473 9685
3464 9681 3455 9701
TIME...MOT...LOC 2147Z 237DEG 27KT 3461 9699
HAIL...1.00IN
WIND...60MPH
$$
KURTZ561
WWUS54 KOUN 302150
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
450 PM CDT WED MAR 30 2016
OKC049-099-123-302200-
/O.EXP.KOUN.SV.W.0046.000000T0000Z-160330T2200Z/
PONTOTOC OK-MURRAY OK-GARVIN OK-
450 PM CDT WED MAR 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL PONTOTOC...NORTH
CENTRAL MURRAY AND EAST CENTRAL GARVIN COUNTIES WILL EXPIRE AT 500 PM
CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3454 9708 3460 9710 3476 9689 3473 9685
3464 9681 3455 9701
TIME...MOT...LOC 2149Z 226DEG 22KT 3461 9699
$$
KURTZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 12:37 PM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Mar 30, 12:37 PM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1237 PM CDT WED MAR 30 2016
.DISCUSSION...
FIRE WEATHER AND 30/18Z AVIATION DISCUSSIONS FOLLOW...
&&
.FIRE WEATHER...
A RED FLAG WARNING REMAINS VALID FOR WESTERN OKLAHOMA AND PORTIONS
OF WESTERN NORTH TEXAS THROUGH THIS EVENING. RAPID SCAN SATELLITE
OPERATIONS ARE BEING UTILIZED TO MONITOR FOR NEW FIRE IGNITIONS.
CRITICALLY DRY AIR IS BEGINNING TO SPREAD THROUGH THE OKLAHOMA
PANHANDLE AND TOWARD WESTERN OKLAHOMA AT THIS TIME. FIRE CONDITIONS
WILL DETERIORATE WEST OF THE DRYLINE THROUGHOUT THE AFTERNOON.
THE MOST FIRE EFFECTIVE CONDITIONS WILL OCCUR BETWEEN
APPROXIMATELY 3-7 PM...WHEN RH/WIND COMBINATIONS WILL APPROACH
AND/OR LOCALLY EXCEED EXTREMELY CRITICAL THRESHOLDS...ESPECIALLY
OVER WESTERN NORTH TEXAS AND SOUTHWESTERN OKLAHOMA. IT IS
IMPORTANT TO NOTE CONDITIONS WILL NOT BE AS SEVERE AS LAST
WEEK...BUT POSITIVE EFFECTS OF THE WEEKEND MOISTURE HAVE BEEN
MITIGATED IN FINE FUELS AND A FAVORABLE MESOSCALE PATTERN FOR FIRE
IS IDENTIFIED WITH A LOW LEVEL THERMAL RIDGE JUST WEST OF THE
DRYLINE BEING OVERSPREAD BY STRONGER WINDS ALOFT. PRIMARY CONCERN
WILL BE FOR MAINTAINING THE REPORTED 95 PERCENT CONTAINMENT OF THE
ANDERSON CREEK FIRE GIVEN TODAY/S CRITICAL WEATHER...AND
MONITORING FOR NEWLY DETECTED FIRE STARTS.
LINDLEY
&&
.AVIATION...30/18Z TAF ISSUANCE...
MVFR CONDITIONS AND VCTS CONTINUE TO BE THE PRIMARY CONCERNS FOR
AVIATORS ACROSS CENTRAL OKLAHOMA. EXPECT MVFR CONDITIONS TO
PERSIST FOR AIRFIELDS ACROSS CENTRAL AND INTO SOUTHWESTERN
OKLAHOMA AND PORTIONS OF WESTERN NORTH TEXAS. VIS SAT AND OBS SHOW
SOME IMPROVEMENT TO CEILINGS... BUT CLOUDS HAVE BEEN SLOW TO MOVE
EAST. THUNDERSTORMS CURRENTLY AND ADDITIONAL DEVELOPMENT THIS
AFTERNOON WILL LIKELY IMPACT AIRFIELDS ACROSS SOUTHWESTERN
OKLAHOMA AND CENTRAL OKLAHOMA AND NORTHERN TEXAS. STRONG SOUTHWEST
WINDS THIS AFTERNOON... GUSTING 30 TO 35 KTS ACROSS WESTERN
OKLAHOMA... WILL IMPACT WESTERN AIRFIELDS. WINDS OVERALL WILL
REMAIN BREEZY OUT OF THE SOUTHWEST BEFORE SHIFTING TO THE
WEST/NORTHWEST LATE IN THE PERIOD.
KURTZ
&&
.PREV DISCUSSION... /ISSUED 1152 AM CDT WED MAR 30 2016/
DISCUSSION...
PRIMARY FORECAST FOCUS IS ON THE EVOLVING CONVECTIVE AND FIRE
WEATHER CONCERNS TODAY/TONIGHT.
CURRENTLY... I/VE STARTED... STOPPED... AND RE-WROTE THIS AFD
SEVERAL TIMES IN THE LAST HOUR... SO YES... IT/S A MESSY CONVECTIVE
SET UP TODAY. SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO
DEVELOP ACROSS PORTIONS OF CENTRAL AND EASTERN OKLAHOMA. FROM 16Z
SFC ANALYSIS... CONVERGENCE OF SFC WINDS AND HIGHER DEW POINTS...
MID TO UPPER 60S... HAVE POOLED ALONG A SUBTLE 850/700MB FRONT
ACROSS THE REGION. EXPECT THIS ACTIVITY TO CONTINUE AND PUSH
EASTWARD THROUGH THE EARLY AFTERNOON HOURS. SEVERE CHANCES FROM THIS
ACTIVITY WILL BE FOCUSED ON HAIL... WITH 1 TO 1 AND HALF INCH HAIL
EXPECTED WITH THE STRONGEST UPDRAFTS. BIG DISCUSSION IN THE OFFICE
AT THE MOMENT IS THE THOUGHT THAT THIS MAY BE THE EVENT FOR TODAY...
AS THIS DEVELOPMENT WILL HAVE SOME... POSSIBLY MODERATE IMPACT... ON
ANY DEVELOPMENT ALONG THE DRY LINE THIS AFTERNOON. WITH THAT IN
MIND... THE EXPERIMENTAL HRRR HAS DONE WELL OVER ITS LAST THREE RUNS
WITH THIS INITIAL CONVECTION AND WE/LL HAVE TO KEEP AN EYE ON IT
INTO THE AFTERNOON. I/LL TOUCH MORE ON THAT BELOW.
FIRST... DON/T FORGET FIRE WEATHER... IMPRESSIVE DEW POINTS UP
STREAM IN SOUTHEASTERN COLORADO/NORTHEASTERN NEW MEXICO... SINGLE
DIGITS TO TEENS... WILL CONTINUE TO ADVECT EASTWARD AS THE DRY LINE
CONTINUES TO DEVELOP JUST OFF THE LLANO ESTACADO IN THE EASTERN
PANHANDLES. AS THE DRY LINE SURGES EAST THROUGH 1 TO 3 PM ACROSS
WESTERN OKLAHOMA AND WESTERN NORTH TEXAS... RH VALUES WILL TANK INTO
THE LOW TO MID TEENS... WHILE ALREADY BREEZY S/SW WINDS INCREASE...
BECOMING MORE W/SW WITH GUSTS APPROACHING 30 TO 40 MPH THROUGH
THE AFTERNOON. CRITICAL TO EXTREME FIRE WEATHER CONDITIONS WILL
PERSIST THROUGH SUNSET. AT PRESENT TIME... DO NOT PLAN ON MAKING
ANY CHANGES TO THE GOING RED FLAG WARNING IN EFFECT WITH THE
AFTERNOON FORECAST ISSUANCE.
STRONG TO SEVERE STORMS THROUGH THE AFTERNOON... AS MENTIONED
ABOVE... 16Z SFC ANALYSIS REVEALS THE SFC TROUGH/ASSOCIATED BOUNDARY
EXTENDS FROM CENTRAL KANSAS INTO NORTHWESTERN OKLAHOMA AND SOUTHWEST
INTO THE TEXAS PANHANDLE. WITH THE PUSH OF THIS BOUNDARY... CLOUD
COVER CONTINUES TO BREAK ALONG/AHEAD OF THE BOUNDARY... BUT
DISSIPATION IS SLOW... HAVE SEEN A FEW BREAKS AT THE OFFICE... AND
ON VIS... SO EXPECT THIS TREND TO CONTINUE THROUGH THE EARLY
AFTERNOON AS THE CURRENT/INITIAL CONVECTION PUSHES EAST. COULD SEE A
SHORT BREAK IN ACTIVITY ACROSS CENTRAL OKLAHOMA BEFORE THE DRY LINE
MAKES ITS SURGE INTO CENTRAL OKLAHOMA THROUGH 2 TO 4 PM.
LATEST EXPERIMENTAL HRRR... 30/13Z HAS COME IN MORE AGGRESSIVE WITH
OVERALL COVERAGE OF CONVECTION... AROUND 19 TO 20Z. THIS IS STILL
A MESSY CONVECTIVE SETUP... HOW THE ATMOSPHERE REBOUNDS FROM EARLY
CONVECTION WILL PLAY A VITAL ROLE THIS AFTERNOON. STILL... WITH
SIGNIFICANT SFC DEW POINTS... IN THE MID TO UPPER 60S APPROACHING
70... SBCAPE VALUES WILL POOL AHEAD OF THE DRY LINE IN THE 1500 TO
3000 J/KG RANGE. DEEP LAYER SHEAR SUGGESTS SUPPORT FOR DAMAGING
HAIL... UP TO GOLF BALLS... POSSIBLY LARGER... NEAR TENNIS BALLS.
AS FOR TORNADO POTENTIAL... LOW LEVEL SHEAR AND SFC WINDS ARE NOT
OVERLY IMPRESSIVE... 0-1 KM AND 0-3 KM HELICITIES ARE WEAK AS THE
DRY LINE PUSHES THROUGH CENTRAL OKLAHOMA THIS AFTERNOON... WITH
VALUES OF 0-1 KM HELICITY ONLY 50 TO 120 S2/H2. HOWEVER... WITH
LOWER LCLS AND STRONG UPDRAFT DEVELOPMENT... A TORNADO OR TWO
CANNOT BE RULED OUT. NOW... AS WE MOVE INTO THE AFTERNOON... THE
CHANCE FOR DAMAGING HAIL AND MORE ORGANIZED CONVECTION LOOKS TO
DEVELOP OVER SOUTH CENTRAL/SOUTHEASTERN OKLAHOMA. AFTER SUNSET...
THE LLJ WILL INCREASE AS THE H500 SHORT WAVE BEGINS TO SWING EAST
OFF THE HIGH PLAINS... INCREASING CONVECTIVE DEVELOPMENT ACROSS
SOUTHEASTERN OKLAHOMA... LIKELY EAST OF OUR CWA IN TULSA AND
SHREVEPORT/S AREAS. JUST A QUICK LOOK... BUT 0-1KM COMPUTED CAPE
AND 0-3KM SHEAR COMPARED TO CORFIDI VECTORS... A DECENT MCS WILL
LIKELY DEVELOP ACROSS THE NORTHERN PORTIONS OF THE ARKLATEX
TOWARDS THE OUACHITAS AND SOUTHERN OZARKS.
LATER AFDS ISSUED THIS AFTERNOON WILL CONTINUE TO FOCUS ON TODAY AND
TONIGHT.
KURTZ
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 47 67 40 61 / 10 0 0 0
HOBART OK 44 68 37 61 / 0 0 0 0
WICHITA FALLS TX 46 70 42 61 / 10 0 0 10
GAGE OK 39 64 33 60 / 0 0 0 0
PONCA CITY OK 44 65 37 60 / 20 0 0 0
DURANT OK 54 70 44 61 / 40 10 0 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR OKZ004>006-
009>011-014>016-021-022-033>037.
TX...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR TXZ083>085-087-
088.
&&
09/04Hazardous weather outlook, Mar 30, 12:00 PM CDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1200 PM CDT WED MAR 30 2016 OKZ004>048-050>052-TXZ083>090-311700- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1200 PM CDT WED MAR 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT... .THUNDERSTORMS... THERE IS AN ENHANCED RISK OF SEVERE STORMS TODAY IN LOCATIONS EAST OF DURANT AND ATOKA. THERE IS A SLIGHT RISK OF SEVERE STORMS EAST OF A LINE FROM SEYMOUR...FREDERICK...WATONGA AND WAKITA. .DISCUSSION... SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS CENTRAL OKLAHOMA THROUGH EARLY AFTERNOON. LARGE HAIL WILL BE THE PRIMARY THREAT WITH THESE STORMS. ADDITIONAL THUNDERSTORM DEVELOPMENT LATER THIS AFTERNOON IS EXPECTED TO BE ISOLATED...FORMING NEAR OR JUST WEST OF I-35. THE PRIMARY THREAT FROM THE LATE AFTERNOON AND EARLY EVENING STORMS WILL BE LARGE AND DAMAGING HAIL...POSSIBLY UP TO THE SIZE OF TENNIS BALLS. DAMAGING WIND GUSTS AROUND 70 MPH MAY ALSO ACCOMPANY THE STRONGER STORMS. THE TORNADO THREAT WILL BE LOW. .FIRE WEATHER... EXTREME FIRE DANGER IS FORECAST THIS AFTERNOON FOR FAR SOUTHWEST OKLAHOMA AND ADJACENT PARTS OF NORTHERN TEXAS. CRITICAL FIRE DANGER WILL EXTEND FARTHER EAST AND INCLUDE AREAS WEST OF CHEROKEE...WEATHERFORD...HOBART...AND SEYMOUR TEXAS. ALL OUTDOOR BURNING AND OTHER ACTIVITIES THAT COULD LEAD TO FIRES SHOULD BE AVOIDED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... .FIRE WEATHER... AN ELEVATED FIRE DANGER WILL EXIST MOST AFTERNOONS FROM THURSDAY THROUGH EARLY NEXT WEEK...ESPECIALLY ACROSS WESTERN OKLAHOMA. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, Mar 30, 3:04 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
304 PM CDT WED MAR 30 2016
OKZ052-302030-
BRYAN OK-
304 PM CDT WED MAR 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BRYAN COUNTY UNTIL 330 PM
CDT...
AT 303 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ACHILLE...
MOVING NORTHEAST AT 45 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
LAT...LON 3375 9640 3376 9642 3377 9642 3378 9643
3378 9645 3385 9659 3415 9634 3413 9601
TIME...MOT...LOC 2003Z 216DEG 38KT 3387 9644Special weather statement, Mar 30, 3:18 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
318 PM CDT WED MAR 30 2016
OKZ013-302045-
NOBLE OK-
318 PM CDT WED MAR 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NOBLE COUNTY UNTIL
345 PM CDT...
AT 315 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST
OF MCCORD...MOVING NORTHEAST AT 30 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
LAT...LON 3658 9689 3656 9689 3655 9691 3655 9694
3653 9696 3653 9699 3651 9701 3659 9708
3660 9706 3659 9706 3658 9700 3659 9695
3660 9692
TIME...MOT...LOC 2015Z 233DEG 27KT 3657 9694
WRSpecial weather statement, Mar 30, 3:28 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
328 PM CDT WED MAR 30 2016
TXZ089-302115-
ARCHER TX-
328 PM CDT WED MAR 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR ARCHER COUNTY UNTIL 415 PM CDT...
AT 324 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF MEGARGEL...MOVING NORTHEAST AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
LOCATIONS IMPACTED INCLUDE...
ARCHER CITY...MEGARGEL AND LAKE KICKAPOO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3340 9895 3346 9895 3375 9873 3359 9848
3339 9870
TIME...MOT...LOC 2024Z 217DEG 21KT 3339 9887Special weather statement, Mar 30, 3:38 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
338 PM CDT WED MAR 30 2016
OKZ008-302115-
KAY OK-
338 PM CDT WED MAR 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KAY COUNTY UNTIL 415 PM
CDT...
AT 336 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BLACKWELL...
MOVING NORTHEAST AT 45 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
LAT...LON 3668 9730 3677 9746 3682 9746 3700 9734
3700 9699
TIME...MOT...LOC 2036Z 212DEG 39KT 3680 9735
WRLocal storm report, Mar 30, 3:45 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
345 PM CDT WED MAR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL RYAN 34.02N 97.95W
03/30/2016 E1.50 INCH JEFFERSON OK BROADCAST MEDIA
&&
MDAYSpecial weather statement, Mar 30, 4:10 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
410 PM CDT WED MAR 30 2016
OKZ041-046-302200-
CARTER OK-MURRAY OK-
410 PM CDT WED MAR 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CARTER AND SOUTHERN
MURRAY COUNTIES UNTIL 500 PM CDT...
AT 408 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MILO...MOVING
NORTHEAST AT 30 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
HEAVY RAINFALL RESULTING IN REDUCED VISIBILITY...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
DAVIS...SPRINGER...DOUGHERTY...GRAHAM...MILO...TURNER FALLS...POOLEVILLE
AND LAKE OF THE ARBUCKLES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3422 9734 3433 9747 3450 9734 3451 9714
3450 9712 3445 9688 3442 9688
TIME...MOT...LOC 2108Z 226DEG 27KT 3431 9735The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 3:33 AM CDT | Red Flag Warning | OUN | Alfalfa, Beckham, Custer, Dewey, Ellis, Greer and 10 more | 17 hr |
| Mar 30, 9:19 AM CDT | Special Weather Statement | OUN | Coal | 26 min |
| Mar 30, 9:36 AM CDT | Special Weather Statement | OUN | Coal, Marshall | 39 min |
| Mar 30, 11:00 AM CDT | Special Weather Statement | OUN | Lincoln, Oklahoma | 30 min |
| Mar 30, 11:06 AM CDT | Special Weather Statement | OUN | Atoka | 24 min |
| Mar 30, 11:16 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Oklahoma | 44 min |
| Mar 30, 11:21 AM CDT | Severe Thunderstorm Warning | OUN | Payne | 24 min |
| Mar 30, 11:23 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Garvin, Grady, McClain | 52 min |
| Mar 30, 12:07 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Garvin, McClain, Pottawatomie | 38 min |
| Mar 30, 12:09 PM CDT | Special Weather Statement | OUN | Lincoln | 21 min |
| Mar 30, 12:43 PM CDT | Special Weather Statement | OUN | Lincoln | 32 min |
| Mar 30, 12:48 PM CDT | Special Weather Statement | OUN | Pottawatomie | 27 min |
| Mar 30, 12:54 PM CDT | Severe Thunderstorm Warning | OUN | Seminole | 34 min |
| Mar 30, 1:00 PM CDT | Special Weather Statement | OUN | Pottawatomie | 15 min |
| Mar 30, 1:02 PM CDT | Special Weather Statement | OUN | Seminole | 28 min |
| Mar 30, 1:14 PM CDT | Severe Thunderstorm Warning | OUN | Hughes, Seminole | 31 min |
| Mar 30, 1:14 PM CDT | Severe Thunderstorm Warning | OUN | Hughes, Seminole | 31 min |
| Mar 30, 1:25 PM CDT | Special Weather Statement | OUN | Garfield | 35 min |
| Mar 30, 1:32 PM CDT | Special Weather Statement | OUN | Canadian | 28 min |
| Mar 30, 1:51 PM CDT | Special Weather Statement | OUN | Kay | 24 min |
| Mar 30, 2:04 PM CDT | Special Weather Statement | OUN | Logan | 26 min |
| Mar 30, 2:06 PM CDT | Special Weather Statement | OUN | Kay, Noble | 24 min |
| Mar 30, 2:08 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher, Logan, Oklahoma | 27 min |
| Mar 30, 2:16 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 20 min |
| Mar 30, 2:24 PM CDT | Special Weather Statement | OUN | Seminole | 36 min |
| Mar 30, 2:31 PM CDT | Special Weather Statement | OUN | Noble | 29 min |
| Mar 30, 2:33 PM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 42 min |
| Mar 30, 3:03 PM CDT | Special Weather Statement | OUN | Carter | 27 min |
| Mar 30, 3:04 PM CDT | Special Weather Statement | OUN | Bryan | 26 min |
| Mar 30, 3:07 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Stephens | 23 min |
| Mar 30, 3:13 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 47 min |
| Mar 30, 3:18 PM CDT | Special Weather Statement | OUN | Noble | 27 min |
| Mar 30, 3:30 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Murray, Stephens | 45 min |
| Mar 30, 3:38 PM CDT | Special Weather Statement | OUN | Kay | 37 min |
| Mar 30, 3:57 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Stephens | 36 min |
| Mar 30, 4:10 PM CDT | Special Weather Statement | OUN | Carter, Murray | 50 min |
| Mar 30, 4:21 PM CDT | Special Weather Statement | OUN | Atoka | 24 min |
| Mar 30, 4:33 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 42 min |
| Mar 30, 4:52 PM CDT | Special Weather Statement | OUN | Murray, Pontotoc | 38 min |
| Mar 30, 4:55 PM CDT | Special Weather Statement | OUN | Cotton | 35 min |
| Mar 30, 5:12 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 33 min |
| Mar 30, 5:15 PM CDT | Special Weather Statement | OUN | Oklahoma | 30 min |
| Mar 30, 5:24 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Murray, Pontotoc | 35 min |
| Mar 30, 5:27 PM CDT | Special Weather Statement | OUN | Payne | 33 min |
| Mar 30, 5:28 PM CDT | Special Weather Statement | OUN | Lincoln | 32 min |
| Mar 30, 5:36 PM CDT | Special Weather Statement | OUN | Oklahoma | 24 min |
| Mar 30, 5:57 PM CDT | Special Weather Statement | OUN | Payne | 33 min |
| Mar 30, 5:58 PM CDT | Special Weather Statement | OUN | Lincoln | 32 min |
| Mar 30, 6:04 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Oklahoma | 41 min |
| Mar 30, 6:38 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 37 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.